Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

Integration of virtually continuous functions over bistochastic measures and the trace formula for nuclear operators


Authors: A. M. Vershik, P. B. Zatitskiĭ and F. V. Petrov
Translated by: F. Petrov
Original publication: Algebra i Analiz, tom 27 (2015), nomer 3.
Journal: St. Petersburg Math. J. 27 (2016), 393-398
MSC (2010): Primary 28A25
DOI: https://doi.org/10.1090/spmj/1394
Published electronically: March 30, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Birman's definition of the integral trace of a nuclear operator as an integral over the diagonal is linked to the recent concept of virtually continuous measurable functions of several variables [2, 3]. Namely, it is shown that the construction of Birman is a special case of the general integration of virtually continuous functions over polymorphisms (or bistochastic measures), which in particular makes it possible to integrate such functions over some submanifolds of zero measure. Virtually continuous functions have similar application to embedding theorems (see [2]).


References [Enhancements On Off] (What's this?)

  • 1. M. Sh. Birman, A simple embedding theorem for the kernels of integral trace-class operators on $ L^2(\mathbb{R}^m)$. An application to the Fredholm trace formula, Algebra i Analiz 27 (2015), no. 2, 211-217; English transl., St. Petersburg Math. J. 27 (2016), no. 2.
  • 2. A. M. Vershik, P. B. Zatiskiĭ, and F. V. Petrov, Virtual continuity of measurable functions of several variables and embedding theorems, Funktsional. Anal. i Prilozhen. 47 (2013), no. 3, 1-11; English transl., Funct. Anal. Appl. 47 (2013), no. 3, 165-175. MR 3154835
  • 3. -, Virtual continuity of measurable functions and its applications, Uspekhi Mat. Nauk 69 (2014), no. 6, 81-114; English transl., Russian Math. Surveys 69 (2014), no. 6, 1031-1063. MR 3400556
  • 4. H. G. Kellerer, Duality theorems for marginal problems, Z. Wahsrch. Verw. Gebiete 67 (1984), no. 4, 399-432. MR 761565
  • 5. S. T. Rachev and L. Rüschendorf, Mass transportation problems. Vol. 1, Theory. Probability and its applications, Springer, New York, 1998. MR 1619170 (99k:28006)
  • 6. A. M. Vershik, What does a typical Markov operator look like? Algebra i Analiz 17 (2005), no. 5, 91-104; English transl., St.Petersburg Math. J. 17 (2006), no. 5, 763-772. MR 2241424
  • 7. -Polymorphisms, Markov processes, and quasi-similarity, Discrete Contin. Dyn. Syst. 13 (2005), no. 5, 1305-1324. MR 2166671
  • 8. V. L. Levin, The problem of mass transfer in a topological space, and probability measures with given marginal measures on the product of two spaces, Dokl. Akad. Nauk SSSR 276 (1984), no. 5, 1059-1064; English transl., Soviet Math. Dokl. 29 (1984), 638-643. MR 753187
  • 9. M. A. Shubin, Pseudodifferential operators and spectral theory, Nauka, Moscow, 1978; English transl., Springer-Verlag, Berlin, 2001. MR 1852334 (2002d:47073)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 28A25

Retrieve articles in all journals with MSC (2010): 28A25


Additional Information

A. M. Vershik
Affiliation: St. Petersburg Branch, Steklov Institute of Mathematics, Russian Academy of Sciences; St. Petersburg State University; A. A. Kharkevich Institute for Information Transition Problems, Russian Academy of Sciences
Email: vershik@pdmi.ras.ru

P. B. Zatitskiĭ
Affiliation: St. Petersburg Branch, Steklov Institute of Mathematics, Russian Academy of Sciences; Chebyshev Laboratory at St. Petersburg State University
Email: paxa239@yandex.ru

F. V. Petrov
Affiliation: St. Petersburg Branch, Steklov Institute of Mathematics, Russian Academy of Sciences; St. Petersburg State University
Email: fedyapetrov@gmail.com

DOI: https://doi.org/10.1090/spmj/1394
Keywords: Virtally continuous function, quasibistochastic measures, duality
Received by editor(s): September 5, 2014
Published electronically: March 30, 2016
Additional Notes: Supported by the RFBR grants 14-01-00373_A and 13-01-12422-OFI-m; President of Russia grant MK-6133.2013.1; Government of Russia grant 11.G34.31.0026 (Chebyshev Laboratory); JSC “GazpromNeft”; SPbSU grant, project 6.38.223.2014.
Dedicated: To Nina Nikolaevna Ural’tseva on the occasion of her anniversary
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society